Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Apr 2, 2006, 7:28 PM EDT for Morgan County, Tennessee. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2006, 7:28 PM EDT (23:28 UTC)
- Expired
- Apr 2, 2006, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:45 PM EDT | TSTM WND DMG | 6 Se Wartburg, TN | NUMEROUS POWER LINES DOWN. |
| Apr 2, 7:45 PM EDT | TSTM WND DMG | S Wartburg, TN | NUMEROUS POWER LINES AND TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:08 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KMRX 022328 TORMRX TNC129-030000- /O.NEW.KMRX.TO.W.0001.060402T2328Z-060403T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * TORNADO WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE THIS INCLUDES THE CITY OF WARTBURG * UNTIL 800 PM EDT * AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES SOUTHEAST OF WARTBURG...MOVING EAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL EASTERN MORGAN COUNTY AT 740 PM EDT WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY HAVE ALREADY FORMED...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3606 8475 3592 8466 3604 8434 3617 8444 $$ TG
1 follow-up statement
000 WWUS54 KMRX 022341 SVSMRX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 741 PM EDT SUN APR 2 2006 TNC129-030000- /O.CON.KMRX.TO.W.0001.000000T0000Z-060403T0000Z/ MORGAN TN- 741 PM EDT SUN APR 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR MORGAN COUNTY... AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PETROS...OR ABOUT 9 MILES NORTHWEST OF OAK RIDGE...MOVING EAST AT 35 MPH. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE OCCURRING...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE STRUCTURE. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR A STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE STRUCTURE IN AN INTERIOR HALLWAY...ROOM OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY MORNING FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST VIRGINIA. LAT...LON 3606 8475 3592 8466 3604 8434 3617 8444 $$ TG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 3:53 PM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, Apr 2, 3:53 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT SUN APR 2 2006 .SHORT TERM (TONIGHT AND AND MONDAY)...A COLD FORT WILL MOVE ACROSS THE AREA LATE TONIGHT INTO MONDAY MORNING. AHEAD OF THIS FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE MRX CWA. AN ADDITIONAL ROUND OF STROM ARE EXPECT TO PUSH THOUGH OVERNIGHT. SOME OF THE STORMS MAY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. THE FRONT WILL EXIT THE AREA MONDAY AFTERNOON WITH DRIER AIR MOVING IN BEHIND. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...HIGH PRESSURE BUILDS IN AND DOMINATES AREA WEATHER TUESDAY AND WEDNESDAY. CONFIDENCE IS LOW ON TIMING AND TRACK OF A LOW MOVING INTO THE AREA DURING THE END OF THE WEEK. WILL KEEP 20 TO 30 POPS GOING FOR THURSDAY THROUGH SATURDAY FOR THIS. A RETURN TO DRY CONDITIONS ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 59 72 41 67 / 70 40 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 70 40 64 / 70 60 10 0 OAK RIDGE, TN 58 70 39 64 / 70 50 10 0 TRI CITIES AIRPORT, TN 54 68 37 61 / 60 60 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, Apr 2, 5:14 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 514 AM EDT SUN APR 2 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 414 AM CDT SUN APR 2 2006 /514 AM EDT SUN APR 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE REGION LATE THIS AFTERNOON...THEN A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY LATE THIS AFTERNOON AND AGAIN LATE TONIGHT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.
In the hours before
Local storm report, Apr 2, 7:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
724 PM EDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ONEIDA 36.50N 84.51W
04/02/2006 SCOTT TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. REPORTED BY
SHERIFFS OFFICE.
0715 PM HAIL JELLICO 36.58N 84.13W
04/02/2006 E0.88 INCH CAMPBELL TN LAW ENFORCEMENT
NICKEL SIZE HAIL ON I-75 SOUTH OF JELLICO.
&&
MEPThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:19 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 41 min |
| Apr 2, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell | 31 min |
| Apr 2, 7:22 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Union | 38 min |
| Apr 2, 7:35 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Loudon, Roane | 40 min |
| Apr 2, 7:50 PM EDT | Tornado Warning | MRX | Anderson | 25 min |
| Apr 2, 7:54 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hancock | 66 min |
| Apr 2, 7:56 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 49 min |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.